Alert archive / Tennessee / Flood Watches in 2008
Flood Watch 2, NWS Nashville, TN
NWS Nashville, TN issued this flood watch at Dec 9, 2008, 9:20 PM CST for 39 counties in Tennessee. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 9:20 PM CST (03:20 UTC)
- Expired
- Dec 10, 2008, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
All 39 counties
Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KOHX 100320 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NASHVILLE TN 920 PM CST TUE DEC 9 2008 ...HEAVY RAIN AND FLOODING POSSIBLE OVERNIGHT... TNZ005>011-022>034-056>066-075-077>080-093>095-101200- /O.NEW.KOHX.FA.A.0002.081210T0320Z-081210T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 920 PM CST TUE DEC 9 2008 ...FLOOD WATCH IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING AREAS...BEDFORD...BENTON...CANNON...CHEATHAM... CLAY...COFFEE...CUMBERLAND...DAVIDSON...DEKALB...DICKSON... FENTRESS...GILES...GRUNDY...HICKMAN...HOUSTON...HUMPHREYS... JACKSON...LAWRENCE...LEWIS...MACON...MARSHALL...MAURY... MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM...ROBERTSON... RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON AND WILSON. * UNTIL 6 AM CST WEDNESDAY * A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THROUGH EARLY WEDNESDAY MORNING. WIDESPREAD MODERATE TO HEAVY RAIN WILL ACCOMPANY THIS FRONT...WHICH WILL CONTINUE INTO EARLY WEDNESDAY. ADDITIONAL RAINFALL AMOUNTS UP TO TWO INCHES ARE POSSIBLE... WITH LOCALLY HIGHER AMOUNTS. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. $$ 07
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flood watch went out at Dec 9, 9:07 PM CST, 13 minutes earlier.
Area forecast discussion, Dec 9, 9:07 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 907 PM CST TUE DEC 9 2008 .UPDATE... LATEST ANALYSIS SHOWING COLD FRONT JUST EAST OF PAH...STRETCHING DOWN NEAR THE MS RIVER. A WEAK WARM FRONT OF SORTS SHOWING UP JUST TO OUR SOUTH. SURFACE WAVE CENTERED ACROSS SOUTHWEST MS ALONG WITH A ML JET CONTINUES TO HELP ENHANCE CONVECTION ACROSS NORTH AND CENTRAL MS. RAINFALL ACROSS THE AREA HAS RANGED FROM AROUND ONE HALF INCH NASHVILLE METRO TO 1.5 INCHES WEST TO THE TN RIVER. LATEST AVAILABLE MODEL DATA CONTINUES TO BRING CLOSED SURFACE WAVE AND STRENGTHENING ML JET UP ACROSS THE MID-SOUTH OVERNIGHT. FURTHER DEEPENING MOISTURE AND INCREASING UVV LIKELY TO KEEP MODERATE AND SOMETIMES HEAVY RAIN WIDESPREAD ACROSS THE AREA WELL INTO TOMORROW MORNING. THUS WILL ISSUE FLOOD WATCH THROUGH 12Z. OTHERWISE...ONLY MINOR CHANGES NEEDED TO ONGOING FORECAST. && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 07
Hazardous weather outlook, Dec 9, 5:07 AM CST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 507 AM CST TUE DEC 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 507 AM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PASS THROUGH MIDDLE TENNESSEE LATE TONIGHT, AND YOU CAN EXPECT GUSTY WINDS AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT AS A RESULT. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE, ALTHOUGH HEAVY RAINFALL IS IN THE FORECAST FOR TONIGHT, SO NIGHTTIME DRIVERS SHOULD BE AWARE OF THE POSSIBILITY OF PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, Dec 9, 3:20 PM CST, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 320 PM CST TUE DEC 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-100300- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 320 PM CST TUE DEC 9 2008 A COLD FRONT WILL BRING STRONG WINDS...THUNDERSTORMS...AND HEAVY RAINS TO MIDDLE TENNESSEE TODAY AND TONIGHT. THE COLD FRONT STRETCHED FROM CHAMPAIGN ILLINOIS TO HOT SPRINGS ARKANSAS TO COLLEGE STATION TEXAS AND IS FORECAST TO MOVE INTO MIDDLE TENNESSEE LATE THIS EVENING. OUT AHEAD OF THE FRONT YOU CAN EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE...ALONG WITH GUSTY SOUTH WINDS. OCCASIONAL WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED. DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION. SHOWERS...WITH LOCALLY HEAVY RAIN...CONTINUE OVER THE AREA. RAINFALL OF UP TWO TO FOUR INCHES IS EXPECTED FROM THIS WEATHER SYSTEM BY WEDNESDAY MORNING. HEAVIEST RAINFALL WILL LIKELY BE OVER THE NORTHWEST PORTION OF THE MIDSTATE. MOTORISTS SHOULD USE CAUTION DUE TO PONDING OF WATER ON THE ROADWAY. HEAVY DOWNPOURS WILL ALSO RESTRICT DRIVING VISIBILITIES. AFTER THE FRONT PASSES...LATE TONIGHT...YOU CAN EXPECT TEMPERATURES TO TURN COLD AGAIN...WITH READINGS DROPPING INTO THE 30S ON WEDNESDAY. RAIN MAY MIX WITH SNOW LATE WEDNESDAY AND WEDNESDAY NIGHT. JLM
Special weather statement, Dec 9, 8:53 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 853 PM CST TUE DEC 9 2008 TNZ056-058-093-094-100400- PERRY-LEWIS-WAYNE-LAWRENCE- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...HOHENWALD... WAYNESBORO...LAWRENCEBURG 853 PM CST TUE DEC 9 2008 ...STORMS MOVING THROUGH NORTHEAST MISSISSIPPI... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING RAPIDLY THROUGH NORTHEAST MISSISSIPPI. AT 830 PM...THE LINE EXTENDED FROM NEAR BOONEVILLE TO TUPELO...AND CONTINUED SOUTHWESTWARD INTO CENTRAL MISSISSIPPI. WIND DAMAGE HAS BEEN REPORTED WITH THIS LINE OF STORMS AS IT MOVED THROUGH NORTHEAST MISSISSIPPI. THIS LINE OF STORMS IS ON TRACK TO INTERSECT A WARM FRONT LAYING WEST TO EAST ACROSS NORTHERN ALABAMA. IT APPEARS AT THIS TIME THE GREATEST THREAT FOR SEVERE WEATHER WILL TO THE SOUTH OF THE MID STATE. HOWEVER...THE NORTHERN EXTENT OF THE LINE OF STORMS COULD CLIP SOUTHERN MIDDLE TENNESSEE. THIS LINE OF STORMS IS BEING MONITORED CLOSELY...AND SHOULD REACH SOUTHWESTERN WAYNE AROUND 930 PM. RESIDENTS ALONG THE SOUTHERN TIER OF COUNTIES...NEAR THE ALABAMA BORDER...NEED TO STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY THIS EVENING. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:00 AM CST | Flash Flood Warning | OHX | Fentress, Overton, Pickett | 3 hr |
| Dec 10, 8:26 AM CST | River Flood Warning | OHX | Bedford | 3 hr |
| Dec 10, 3:38 PM CST | Flood Watch | OHX | Bedford, Cannon, Coffee, Cumberland, DeKalb, Fentress and 13 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.